Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Mirtazapine

(12 Posts)
purpleme12 Sat 13-Dec-14 21:37:24

Has anyone been on this? Did you get sleepy?

I think it's making me sleepy so like if I lie down in bed at any time i'll fall asleep straightaway or on bus etc. It's hard to say cos I am more tired now I've got 14 month old (she doesn't wake in night or anything but I come to bed cos I need to get stuff done and I must just need a lot of sleep) but I can't help thinking it's making me go to sleep like that and also harder to wake up too.

I got put on it cos I had low mood - I thought it was because I hadn't wanted to go back to work and so I found that hard but actually now we think I've got SAD.

I can't deal with being more sleepy when I've got someone to look after I'm on 15mg a day shall I just come off it? the soonest I can see doctor will be Tuesday and that's if they've got appointments then

purpleme12 Sat 13-Dec-14 22:51:39

Anyone please?

Casmama Sat 13-Dec-14 22:58:50

Sleepiness is a common side effect. Does it make a difference if you take it at night?

purpleme12 Sat 13-Dec-14 23:02:02

I'm already taking it at night. I just feel like I don't have any time for being slept when I've got daughter to look after and got to get stuff done when she's gone to bed.

justcrazy Sat 13-Dec-14 23:02:45

Hi, please don't just stop tacking it until you see the dr. Mirtazapine makes me sleepy to which is why I take it at night and if you do have SAD that can cause you to be more tired and waking difficult,not to mention having a 14mth old to.

I hope the dr can help by changing your medication or by reducing it

Casmama Sat 13-Dec-14 23:06:33

I would agree with pp- even ask for a phone consultation if they have no appointments and in the meantime take it once you have got everything done.

purpleme12 Sat 13-Dec-14 23:35:38

ok I guess i'll wait til I see the doctor thank you it's just frustrating.

Pandora37 Sun 14-Dec-14 15:22:47

Mirtazapine is supposed to be more sedating at a lower dose as the antihistamine effect is stronger. You could try going up to 30mgs for a while and see if that makes any difference.

purpleme12 Sun 14-Dec-14 18:32:49

I don't really want to be on tablets at all ideally so I don't really like the idea of upping the dose.

I got round about 10 hours sleep last night cos little girl slept in late cos poorly (can't remember the last time I had anywhere near that amount of sleep) and I don't feel sleepy today. Does this mean it could just mean that I am tired anyway and it's not the tablets?

Pandora37 Mon 15-Dec-14 16:30:23

It's hard to tell. How long have you been on them? They do make you drowsy when you first start but it should wear off, at least it did for me. If it doesn't, then I'd look at switching to something else. But it really does depend how long you've been taking them. If it's less then 2 weeks I'd stick it out for a bit longer.

purpleme12 Mon 15-Dec-14 16:43:03

about a month maybe I'd say

Binkybiscuit Mon 15-Dec-14 16:49:44

Hi, yes, it certainly does cause sleepiness. I was first temporarily prescribed Mirtazapine in addition to my normal AD because of sleep problems, precisely because of its sedative effects. I was later given the choice to continue using it as PRN when I was feeling stressed and unable to sleep because of it and I still take quarter of a 15mg tablet for this reason. I try not to do this very often, as the effect does lessen over time, so it may be worth sticking it out for longer.

As an aside, it also gave me vivid, very real-feeling nightmares, but these have disappeared now, fortunately.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now